Texas, 2014Wildfire in Texas, August 15 to 16, 2014
August 15 to 16, 2014 · NWS SJT · 1 event in 1 county or zone
A wildfire broke out in Nolan County between Maryneal and Roscoe as fire weather conditions were elevated with gusty south winds and relative humidity values ranging from 20 to 25 percent.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire broke out in Nolan County between Maryneal and Roscoe as fire weather conditions were elevated with gusty south winds and relative humidity values ranging from 20 to 25 percent.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 15, 2:38 PM CST, 22 minutes earlier.
Area forecast discussion, Aug 15, 2:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT FRI AUG 15 2014
.SHORT TERM...
(Tonight and Saturday)
Rain chances will increase tonight and tomorrow. Water vapor imagery
shows a mid-level area of high pressure located over Arizona, with
an upper-level disturbance crossing the Central Plains. Moisture
continues to stream into the region at low-levels from the Gulf of
Mexico. The Central Plains disturbance will send a spoke of
vorticity south towards west central Texas overnight and through the
day tomorrow, helping to act as a foci for convective development.
0-6km MUCAPEs will be in the 500 to 1500 J/kg range overnight
through tomorrow afternoon, with 0-6km shear values of 15 to 25 KTs.
A closer look at model soundings across the area show cloud bases
running near 9000 feet, with surface temperature/dewpoint spreads
near 40 degrees. With this type of environment, a few microbursts
will be possible with the stronger showers or thunderstorms that
develop.
Doll
.LONG TERM...
(Saturday night through next Friday)
The weak shortwave which enters west-central Texas late Saturday
afternoon and evening will make very slow southward progress
Saturday night and Sunday. The upper high over the southwestern
states will remain in place this weekend, while another upper
high tries to build over the northern Gulf of Mexico. With the
proximity of the disturbance aloft, along with increased low-
level moisture, have expanded the low PoPs across our forecast
area Sunday. With rather weak steering flow aloft and increased
precipitable water values (generally between 1.5 and 1.8 inches),
locally heavy rainfall will be possible where the showers and
storms occur. Have uncertainty at this time on placement and
coverage, but PoPs may need to be increased across at least parts
of our area Sunday. Forecast high temperatures are somewhat tricky
for Sunday, and will depend on extent of cloud cover and coverage
of precipitation. Overall, expecting temperatures to be at least a
few degrees lower than on Saturday.
The weak disturbance will begin to drift south of west-central
Texas on Monday, with a zone of weakness remaining between the
aforementioned upper level highs. Have a lingering slight chance
PoP for most of our forecast area on Monday.
During the middle and late parts of next week, the upper high over
the northern Gulf of Mexico is progged to build over much of the
southern U.S., including much of Texas. This will become our
dominant weather influence, with temperatures a few degrees above
normal and minimal rain chances.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 74 100 75 95 73 / 10 20 20 20 20
San Angelo 74 100 75 95 73 / 10 20 20 20 20
Junction 72 98 75 95 73 / 5 10 10 20 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 15, 2:03 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT FRI AUG 15 2014
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-162015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
303 PM CDT FRI AUG 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY NORTH AND WEST OF AN
OZONA...TO THROCKMORTON LINE. DEADLY CLOUD TO GROUND LIGHTNING...AND
STRONG DOWNBURST WINDS WILL BE THE MAIN STORM HAZARDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE OVER MOST OF WEST CENTRAL TEXAS THROUGH
TUESDAY. DEADLY CLOUD TO GROUND LIGHTNING...AND STRONG DOWNBURST
WINDS WILL BE THE MAIN STORM HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Wildfire, Nolan
- When
- August 15, 3:00 PM CST to August 16, 7:00 PM CST
- Where
- Nolan forecast zone
- Reported by
- Newspaper
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
A wildfire burned 1000 acres of ranch land before being contained on the evening of August 16. Firefighters were able to cut a fire line around the blaze, bringing it under control. A railroad trestle was burned by the inferno. Fire officials said that the fire was likely the result of sparks from a passing train on nearby railroad tracks.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in North Dakota, August 15 to 17, 2014$7.9 million · 9 events
- Heavy Rain in Iowa, August 15 to 16, 201419 events
- Tornado and Flash Flooding in Arizona, August 15, 2014$20,000 · EF0 · 4 events
- Lightning Strike in Florida, August 15, 20141 injured · 1 event
- Hail and Damaging Wind in Montana, August 15, 20141.75 in hail · 7 events
- Flash Flood and Hail in Montana, August 15, 2014$500 · 1 in hail · 4 events
- Flash Flooding in South Dakota, August 15, 2014$6,000 · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 15, 20143 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 15, 20142 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 15, 20142 events
- Damaging Winds in Montana, August 15, 201452 kt wind · 2 events
- Tornado in Florida, August 15, 2014EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543321.